Alert archive / South Dakota / Wind Advisories in 2015

Wind Advisory 9, NWS Aberdeen, SD

March 28, 201523 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Mar 28, 2015, 4:16 AM CDT for 23 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 29, 2015, 1:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2015, 4:16 AM CDT (09:16 UTC)
In effect from
Mar 29, 2015, 1:00 AM CDT
Expired
Mar 29, 2015, 7:00 PM CDT
In force
18 hr
Issued by
NWS Aberdeen, SD
All 25 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 49 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
666 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WWUS73 KABR 280916
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
416 AM CDT SAT MAR 28 2015

...VERY STRONG NORTHWEST WINDS TONIGHT...

SDZ003-015-033-282130-
/O.NEW.KABR.HW.W.0001.150329T0300Z-150329T1200Z/
CORSON-DEWEY-STANLEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...FORT PIERRE
316 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
SUNDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE THIS EVENING...WITH PEAK
  WINDS EXPECTED LATE TONIGHT.

* WINDS...SUSTAINED WINDS AROUND 40 MPH...WITH GUSTS TO 55 MPH
  POSSIBLE.

* IMPACTS...TRAVEL MAY BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ004-005-009-010-016-017-034>036-045-048-282130-
/O.NEW.KABR.WI.Y.0009.150329T0600Z-150329T1200Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-
HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE...MURDO...
PRESHO
416 AM CDT SAT MAR 28 2015

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE LATE TONIGHT. 

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SERR
5 follow-up statements
075 
WWUS73 KABR 282013
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
313 PM CDT SAT MAR 28 2015

...VERY STRONG NORTHWEST WINDS TONIGHT AND SUNDAY...

SDZ004-009-016-034-035-045-048-291000-
/O.UPG.KABR.WI.Y.0009.150329T0600Z-150329T1200Z/
/O.EXB.KABR.HW.W.0001.150329T0600Z-150329T1600Z/
CAMPBELL-WALWORTH-POTTER-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
ONIDA...PIERRE...MURDO...PRESHO
313 PM CDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 11 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM CDT SUNDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...STRONGEST WINDS AFTER MIDNIGHT AND TOWARD SUNDAY
  MORNING.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO 55 MPH...RELAXING
  TOWARD NOON. 

* IMPACTS...TRAVEL MAY BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ003-015-033-291000-
/O.EXT.KABR.HW.W.0001.150329T0600Z-150329T1600Z/
CORSON-DEWEY-STANLEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...FORT PIERRE
213 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MDT SUNDAY...

* TIMING...WINDS WILL INCREASE LATE THIS EVENING...WITH PEAK
  WINDS EXPECTED LATE TONIGHT.

* WINDS...SUSTAINED NORTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO
  55 MPH POSSIBLE.

* IMPACTS...TRAVEL MAY BE ESPECIALLY HAZARDOUS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ006-018-037-051-291000-
/O.EXB.KABR.WI.Y.0009.150329T0900Z-150329T2000Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
313 PM CDT SAT MAR 28 2015

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CDT SUNDAY. 

* TIMING...WINDS WILL INCREASE VERY LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-291000-
/O.EXB.KABR.WI.Y.0009.150329T1200Z-150330T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
313 PM CDT SAT MAR 28 2015

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. 

* TIMING...WINDS WILL INCREASE TOWARD SUNDAY MORNING. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-036-291000-
/O.EXT.KABR.WI.Y.0009.150329T0900Z-150329T2000Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...HIGHMORE
313 PM CDT SAT MAR 28 2015

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM CDT SUNDAY...

* TIMING...WINDS WILL INCREASE LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
007 
WWUS73 KABR 290834
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
334 AM CDT SUN MAR 29 2015

...VERY STRONG NORTHWEST WINDS TODAY...

SDZ003-004-009-015-016-033>035-045-048-291600-
/O.CON.KABR.HW.W.0001.000000T0000Z-150329T1600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
334 AM CDT SUN MAR 29 2015 /234 AM MDT SUN MAR 29 2015/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM CDT /10 AM
MDT/ THIS MORNING...

* TIMING...STRONGEST WINDS THIS MORNING MORNING...GRADUALLY
  DECREASING THROUGH THE DAY.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO 55 MPH...RELAXING 
  TOWARD NOON. 

* IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY
  HIGH TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ005-006-010-017-018-036-037-051-292000-
/O.CON.KABR.WI.Y.0009.150329T0900Z-150329T2000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
334 AM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* TIMING...STRONG NORTHWEST WINDS THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY
  HIGH TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-292100-
/O.CON.KABR.WI.Y.0009.150329T1200Z-150330T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
334 AM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH
  EARLY EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY
  HIGH TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SERR
833 
WWUS73 KABR 291531
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1031 AM CDT SUN MAR 29 2015

...STRONG NORTHWEST WINDS TODAY...

SDZ003-004-009-015-016-033>035-045-048-291645-
/O.CAN.KABR.HW.W.0001.000000T0000Z-150329T1600Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
1031 AM CDT SUN MAR 29 2015 /931 AM MDT SUN MAR 29 2015/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE DIMINISHING OVER THE
NEXT FEW HOURS.

$$

SDZ005-006-010-017-018-036-037-051-292000-
/O.CON.KABR.WI.Y.0009.000000T0000Z-150329T2000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
1031 AM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* TIMING...STRONG NORTHWEST WINDS THROUGH THE AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY 
  HIGH TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-300000-
/O.CON.KABR.WI.Y.0009.000000T0000Z-150330T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1031 AM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH 
  EARLY EVENING. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY 
  HIGH TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
864 
WWUS73 KABR 291958
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
258 PM CDT SUN MAR 29 2015

...STRONG NORTHWEST WINDS THROUGH THIS EVENING...

SDZ005-006-010-017-018-036-037-051-292100-
/O.CAN.KABR.WI.Y.0009.000000T0000Z-150329T2000Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
258 PM CDT SUN MAR 29 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

$$

MNZ039-046-SDZ007-008-011-019>023-300000-
/O.CON.KABR.WI.Y.0009.000000T0000Z-150330T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
258 PM CDT SUN MAR 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WINDS WILL PERSIST THROUGH EARLY EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DUE TO VERY STRONG WINDS...FIRE DANGER WILL BE VERY 
  HIGH TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
916 
WWUS73 KABR 300003
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
703 PM CDT SUN MAR 29 2015

MNZ039-046-SDZ007-008-011-019>023-300115-
/O.EXP.KABR.WI.Y.0009.000000T0000Z-150330T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
703 PM CDT SUN MAR 29 2015

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:33 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 28, 12:33 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1233 AM CDT SAT MAR 28 2015

.UPDATE...
ISSUED AT 1229 AM CDT SAT MAR 28 2015

06Z AVIATION DISCUSSION UPDATED BELOW.

UPDATE ISSUED AT 902 PM CDT FRI MAR 27 2015

THE SYNOPTIC SCALE SET-UP /SURFACE TROF OF LOW PRESSURE JUST WEST
OF THE CWA/ SHOWCASES A STALLED OUT SURFACE TROF TO THE WEST...AND
PERSISTENT LIGHT SOUTH-SOUTHEASTERLY SURFACE WINDS. PLENTY OF
BOUNDARY LAYER MOISTURE AROUND AND PARTLY TO MOSTLY CLEAR SKIES
ACROSS THE WESTERN HALF OF THE FORECAST AREA WILL CONSIDERABLY
INCREASE THE POTENTIAL FOR SOME LATE NIGHT FOG FORMATION
THROUGHOUT THE MISSOURI RIVER VALLEY REGION. FURTHER EAST INTO THE
JAMES RIVER VALLEY OVER INTO WESTERN MINNESOTA...SEEING THE
DISSIPATION OF LIGHT SNOW RETURNS ON RADAR ALONG THE SODAK/MN
BORDER. THERE COULD BE SOME SPORADIC LIGHT FREEZING DRIZZLE FOR A
SHORT TIME THIS EVENING AFTER THE SNOW ENDS. OTHERWISE...LEFTOVER
STRATUS CLOUDS OVER THE EAST ARE EXPECTED TO HANG ON OVERNIGHT ON
LIGHT SOUTH-SOUTHEASTERLY WINDS. MAY EVEN SEE CEILINGS LOWER
ENOUGH TO CREATE SOME PATCHY LIGHT FOG IN SPOTS. WILL CONTINUE THE
DECREASING POPS/SNOW MENTION TREND THIS EVENING ACROSS THE FAR
EASTERN ZONES...AND HAVE ADDED SOME FOG MENTION LATE TONIGHT
ACROSS THE WESTERN FORECAST AREA. NO CHANGES PLANNED AT THIS TIME
TO TEMPERATURES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 315 PM CDT FRI MAR 27 2015

AN AREA OF LIGHT SNOW WILL TRACK OVER THE EASTERN CWA THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. AN
AREA OF HEAVIER SNOW LOOKS TO BE MOVING INTO THE NORTHEASTERN
CWA...SO MAY SEE A QUICK INCH OR SO OF ACCUMULATION THERE. THE
PRECIPITATION WILL MOVE OUT OF THE AREA THIS EVENING...THEN
CONDITIONS WILL BE DRY THROUGH THE DAYTIME HOURS ON SATURDAY. AN
APPROACHING FRONTAL BOUNDARY WILL RESULT IN BREEZY WINDS AND
WARMER AIR BEING PULLED UP INTO THE AREA SATURDAY...THEN WILL SEE
RAIN SHOWERS MOVE THROUGH ALONG AND JUST BEHIND THE FRONT SATURDAY
NIGHT. DRY CONDITIONS RETURN ON SUNDAY AS HIGH PRESSURE MOVES IN.
HOWEVER...STRONG MIXING WILL LIKELY LEAD TO BREEZY TO WINDY
CONDITIONS ONCE AGAIN. THERE MAY BE SOME FIRE WEATHER ISSUES
SUNDAY AFTERNOON...BUT WILL LIKELY BE DEPENDENT ON HOW MUCH RAIN
FALLS SATURDAY NIGHT.

WITH THE WAA DEVELOPING ON SATURDAY...WILL SEE HIGH TEMPERATURES
RANGE FROM THE UPPER 40S ACROSS THE EAST TO THE UPPER 60S/LOWER
70S WEST RIVER. SLIGHTLY COOLER CONDITIONS BEHIND THE FRONT WILL
MEAN HIGHS IN THE MID 50S TO MID 60S ON SUNDAY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 315 PM CDT FRI MAR 27 2015

THE MEDIUM RANGE FORECAST MODELS AGREE WELL THROUGH THE FIRST HALF
OF THE PERIOD...BUT DISAGREE FROM LATE WEDNESDAY THROUGH THE END
OF THE WORK WEEK. THE PERIOD BEGINS WITH NORTHWEST FLOW ALOFT ON
MONDAY TRANSITIONING TO AN UPPER LEVEL RIDGE ON TUESDAY. THIS
TRANSITION WILL PRODUCE THE WARMEST TEMPERATURES OF THE WEEK WITH
HIGHS IN THE 60S AND 70S EXPECTED CWA WIDE. THE RIDGE WILL BE
REPLACED BY A STRONG TROUGH/CLOSED LOW AT H7 ON WEDNESDAY. THIS
TROUGH COULD BRING SHOWERS...AND PERHAPS SOME THUNDERSTORMS
WEDNESDAY AFTERNOON. BY THURSDAY MODELS BEGIN TO DIVERGE. THE GFS
TAKES THE H7 TROUGH EAST INTO THE GREAT LAKES REGION WHILE THE
ECMWF KEEPS THE H7 TROUGH OVER THE AREA...WITH COOLER TEMPERATURES
POSSIBLE. SINCE MODELS DISAGREE...WILL RUN WITH SUPERBLENDS
GUIDANCE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1229 AM CDT SAT MAR 28 2015

VFR CONDITIONS AT KPIR AND KMBG COULD TEMPORARILY DROP TO IFR IN
GROUND FOG OR LOW STRATUS BETWEEN NOW AND SUNRISE SATURDAY.
OTHERWISE...VFR WILL REMAIN AS SOUTHERLY WINDS BECOME BREEZY TO
WINDY. LATER SATURDAY EVENING...A VERY STRONG COLD FRONT IS
FORECAST TO SWEEP THROUGH CENTRAL SOUTH DAKOTA...TURNING WINDS
AROUND TO THE NORTHWEST AND BECOMING VERY STRONG. SOME GUSTS COULD
REACH 50 KNOTS. ALSO...LATER SATURDAY EVENING...RAIN CHANCES ARE
INCREASING SUBSTANTIALLY FOR SEVERAL HOURS.

MVFR STRATUS /1500-2500FT AGL/ IS EXPECTED TO PERSIST AT KABR FOR
THE REST OF TONIGHT. ON SATURDAY...CONDITIONS WILL GRADUALLY
IMPROVE TO VFR AS SOUTHERLY WINDS BECOME BREEZY TO WINDY. LATER
SATURDAY EVENING...RAIN CHANCES ARE INCREASING SUBSTANTIALLY FOR
SEVERAL HOURS.

VFR STRATUS /APPX 3500FT AGL/ AT KATY COULD GRADUALLY LOWER INTO
MVFR STRATUS /2000-3000FT AGL/ OVER THE NEXT SEVERAL HOURS. ON
SATURDAY...CONDITIONS WILL GRADUALLY IMPROVE TO VFR AS SOUTHERLY
WINDS BECOME BREEZY TO WINDY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...MOHR
SHORT TERM...PARKIN
LONG TERM...SD
AVIATION...MOHR
Hazardous weather outlook, Mar 27, 5:25 AM CDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
525 AM CDT FRI MAR 27 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-281030-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
525 AM CDT FRI MAR 27 2015 /425 AM MDT FRI MAR 27 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WARM AND DRY CONDITIONS WILL RESULT IN VERY HIGH FIRE DANGER FOR
MUCH OF THE REGION SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SERR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:16 AM CDTHigh Wind WarningABRCampbell, Corson, Dewey, Hughes, Jones, Lyman and 4 more30 hr
Mar 28, 3:17 PM CDTFire Weather WatchABR12 hr

Nearby

Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.